MAUDE Adverse Event Report: SYNTHES GMBH LWPROF METAPHYS COMPRES SCR ø2.7 SELF-TA; SCREW, FIXATION, BONE

SYNTHES GMBH LWPROF METAPHYS COMPRES SCR ø2.7 SELF-TA; SCREW, FIXATION, BONE
Model Number 04.118.516
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2022, the patient underwent the osteosynthesis for right clavicular shaft fracture.While grasping the central bone fragment and peripheral bone fragment with bone grasping forceps, the surgeon inserted the screw in question (2.7 mm lwprof metaphys compres screw) into the central bone fragment and then inserted a 2.7 valhs into the peripheral bone fragment.When another 2.7 valhs was inserted into the central bone fragment as the second screw, a plate that had been crimped came up from the central bone fragment, and it was confirmed that the screw in question was broken at its neck.With the shaft of the screw in question remaining in the bone, 4 screws were inserted into the central bone fragment and 5 screws into the peripheral bone fragment, and the surgery was completed with no surgical delay.The surgeon commented as follows.The direct cause of the breakage seemed to be loading on the screw due to the reduction.However, even when a screw with a diameter of 3.5 mm was used in the past similar procedures, breakage like this time did not occur.Therefore, there is concern about a strength of a 2.7 mm lwprof metaphys compres screw.No further information is available.Concomitant device: unk plate (product code: unk, lot number: unk, quantity: unk).Unk screwdriver (product code: unk, lot number: unk, quantity: unk).Unk - screws: 2.7 mm va locking (product code: unk, lot number: unk, quantity: 9).This report is for one (1) lwprof metaphys compres scr ã¸2.7 self-ta.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: d4 h3, h4, h6: part 04.118.516ts, lot 9l11610: manufacturing site: werk selzach.Release to warehouse date: march 04, 2022.Expiration date: march 01, 2027.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LWPROF METAPHYS COMPRES SCR ø2.7 SELF-TA
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 
SZ  
3035526892
MDR Report Key15099200
Report Number8030965-2022-05173
Device Sequence Number17440111
Product Code HWC
UDI-Device Identifier10886982108807
UDI-Public10886982108807
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.118.516
Device Catalogue Number04.118.516TS
Device Lot Number9L11610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight69 KG